Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


loose stools morning after meds
Apr 2, 2011

Hello doc,

have started Trustiva ( 202 / 170,000) after a small bout of illness. But have been extremely healthy all my life. even after the infection. No dirreah or any such thing before i started the meds. I take the meds at night and have seen, every morning i have pretty loose stools. But just about once a day. If i do go more than once, its generally kinda normal.

My doc now says to take Bactrum DS for 6 months along with the hiv meds. I really dont want to as like i mentioned, I have always been healthy and i dont want to add anti biotics to this regime. If my count goes up above 250,is it ok to not take the BActrim DS. What can you suggest for my loose stools? Do you think I may have an infection in my gut? Pls advice

Response from Mr. Vergel

For loose stools, you can take 1000 mg per day of calcium carbonate pills or two scoops of a fiber product like Metamucil or Benefiber a day. Do not take these products with your HIV medications since some impairment of absorption can occur. Take them 2-4 hours before or after your HIV medications.

Only your doctor can decide when it is a good time to stop Bactrim after your CD4 cells increase above 200.

Nelson



Previous
On Testopel - Frustrated
Next
Will My Energy Return?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement